NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, October 10, 2015
Pharmacy and Medications
Zyban Side Effects
Hi, I`m currently taking medications for fibromyalgia pain, dystonia and one to help me quit smoking. I`m on ZybanSR 150mg twice a day, flexeril 10mg twice a day and tramadol 50mg every six hours as needed. I just take the tramadol the same time I take the others. I find I`m suffering from some really strange side effects. I`m having memory lapses, I can`t remember what I did 5 minutes ago and find myself repeating the same task over and over. I`ve been seeing little black fuzzy things run by out of the corner of my eye. I keep having these short periods where I start to shake slightly, like a tremor, and I can`t stop it. I put my phone in the fridge and had a mini panic attack thinking I put the cat in the freezer. And I swear I can feel my brain expanding and pushing against my skull. It`s not pain, just pressure. Is this maybe a bad combination?
Answer:Zyban is a brand of bupropion. Bupropion has been associated with changes in behavior including hostility, agitation, depressed mood, anxiety as well as hallucinations and delusions. When used for smoking cessation, the side effects of bupropion may be complicated by symptoms of nicotine withdrawal including irritability, depression, anxiety and insomnia.
Both bupropion and tramadol have caused tremors. Your symptoms seem unlikely to be caused by a drug interaction. Perhaps the side effects of bupropion as well as the withdrawal from nicotine are causing your symptoms. Please contact your physician as soon as possible to discuss your symptoms and continued use of bupropion. The link below provides additional information on bupropion.
For more information:Go to the Pharmacy and Medications health topic, where you can:
- Read articles on this topic
- Browse the previously asked questions
Carmen M Hadley, RPh, CSPI
Former Clinical Instructor
College of Pharmacy
The Ohio State University